Institute of Information Theory and Automation

You are here

Publication details

An efficient approach to the numerical solution of rate-independent problems with nonconvex energies

Journal Article

Bartels S., Kružík Martin

serial: Multiscale Modeling and Simulation vol.9, 3 (2011), p. 1275-1300

research: CEZ:AV0Z10750506

project(s): IAA100750802, GA AV ČR, GAP201/10/0357, GA ČR

keywords: numerical solution, nonconvexity

preview: Download

abstract (eng):

We propose a new approach to the numerical treatment of non(quasi)convex rate-independent evolutionary problems. The main idea is to replace the original microscopic energy density by its polyconvexification. For this problem, first-order optimality conditions are derived and used in finding a discrete solution. The effectiveness of the method is illustrated with some numerical experiments.


bocek: 2012-12-21 16:10